Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 1, 2012, 4:11 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- May 1, 2012, 4:46 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:11 PM EDT | HAIL 0.75 | 3 Wsw Dobson, NC | DIME SIZE HAIL AT 1056 TWIN OAKS ROAD |
| May 1, 4:11 PM EDT | HAIL 1 | 4 Ssw Dobson, NC | A FEW QUARTER SIZE HAILSTONES WERE MIXED IN WITH DIME TO NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS51 KRNK 012011
SVRRNK
NCC169-171-197-012115-
/O.NEW.KRNK.SV.W.0081.120501T2011Z-120501T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT.
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRVIEW...OR NEAR DOBSON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
LEVEL CROSS...
SILOAM...
PILOT MOUNTAIN STATE PARK...
PILOT MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3625 8066 3622 8086 3639 8081 3639 8038
3620 8047 3620 8066
TIME...MOT...LOC 2011Z 276DEG 19KT 3633 8072
$$3 follow-up statements
979
WWUS51 KRNK 012021
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT TUE MAY 1 2012
NCC169-171-197-012115-
/O.CON.KRNK.SV.W.0081.000000T0000Z-120501T2115Z/
YADKIN NC-STOKES NC-SURRY NC-
421 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN YADKIN...SOUTHWESTERN STOKES AND SOUTHERN SURRY
COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEVEL CROSS...OR 6 MILES SOUTHEAST OF DOBSON...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
LEVEL CROSS...
SILOAM...
PILOT MOUNTAIN STATE PARK...
PILOT MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3625 8066 3622 8086 3639 8081 3639 8038
3620 8047 3620 8066
TIME...MOT...LOC 2021Z 276DEG 19KT 3632 8065
$$122
WWUS51 KRNK 012039
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT TUE MAY 1 2012
NCC169-171-197-012115-
/O.CON.KRNK.SV.W.0081.000000T0000Z-120501T2115Z/
YADKIN NC-STOKES NC-SURRY NC-
439 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN YADKIN...SOUTHWESTERN STOKES AND SOUTHEASTERN SURRY
COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SILOAM...OR 7 MILES SOUTHWEST OF PILOT MOUNTAIN...MOVING
EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3623 8056 3625 8066 3639 8065 3639 8038
3620 8047
TIME...MOT...LOC 2039Z 276DEG 19KT 3631 8053
$$748
WWUS51 KRNK 012046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE MAY 1 2012
NCC169-171-197-012056-
/O.CAN.KRNK.SV.W.0081.000000T0000Z-120501T2115Z/
YADKIN NC-STOKES NC-SURRY NC-
446 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YADKIN...
SOUTHWESTERN STOKES AND SOUTHEASTERN SURRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3623 8056 3625 8066 3639 8065 3639 8038
3620 8047
TIME...MOT...LOC 2046Z 276DEG 19KT 3631 8048
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:01 PM EDT, 10 minutes earlier.
Area forecast discussion, May 1, 4:01 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 401 PM EDT TUE MAY 1 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL LIFT NORTH TO NEAR THE MASON DIXON LINE BY WEDNESDAY MORNING. HIGH PRESSURE WILL REMAIN SITUATED OFF THE SOUTHEAST COAST. A BACK DOOR COLD FRONT WILL APPROACH AND CROSS THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 340 PM EDT TUESDAY... DURING THE DAY A WANING THUNDERSTORM COMPLEX PROGRESSED EASTWARD THROUGH THE NEW RIVER AND UPPER ROANOKE VALLEYS. THIS SYSTEM CROSSED CREST OF THE BLUE RIDGE AROUND 200 PM. THERE IT ENCOUNTERED PLENTY OF LOW LEVEL MOISTURE AND UNSTABLE AIR WITH SBCAPES AROUND 2000-2500 J/KG AND LIFTED INDICES AROUND -5. THE SYSTEM HAS HELPED TO ACT AS THE TRIGGER TO UNZIP MULTIPLE THUNDERSTORMS EAST OF THE CREST OF THE BLUE RIDGE. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THIS AREA THROUGH 900 PM TO ACCOUNT FOR THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THE AIR IMMEDIATELY BEHIND WHERE THE EARLIER COMPLEX CAME THROUGH STABILIZED...BUT PLENTY OF SUN IS HELPING TO DESTABILIZE THIS AREA AGAIN. THROUGH THE EVENING...THE MAIN FOCUS WILL BE THE AREA UNDER THE WATCH...BUT REDEVELOPMENT OF WEAKER STORMS IN THE WEST IS POSSIBLE. WE ARE EXPECTING THE ACTIVITY TO WANE THROUGH THE EVENING HOURS...WITH LITTLE COVERAGE LEFT BY MIDNIGHT. AFTER MIDNIGHT...OUR FOCUS TURNS TO SE WV WHERE THAT AREA WILL BE IN CLOSE PROXIMITY TO A SHORTWAVE TROUGH THAT WILL BE MOVING INTO THE WESTERN EXTENT OF THE UPPER RIDGE. LOOK FOR INCREASED COVERAGE OF SHOWERS AND STORMS IN THIS AREA BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY. DURING THE DAY WEDNESDAY...WE ARE EXPECTING REDEVELOPMENT OF SHOWERS AND STORMS. THE FOCUS WILL BE IN AREAS CLOSEST TO THE SOUTHERN EXTENT OF THE SHORTWAVE TROUGH. THE DAY 2 CONVECTIVE OUTLOOK PLACES A SLIGHT RISK OF SEVERE WEATHER OVER NORTHERN AND EASTERN PARTS OF THE REGION. 850 MB TEMPERATURES CONTINUE TO INCREASE WITH WARM ADVECTION OF THE WESTERN FLANK OF THE UPPER RIDGE. LOW TO MID 80S LOOK PROMISING FOR THE MOUNTAINS...WITH UPPER 80S EAST OF THE CREST OF THE BLUE RIDGE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 350 PM EDT TUESDAY... UPPER RIDGE OVER THE REGION THROUGH THE PERIOD. MEAN FLOW ON THURSDAY COMES MORE AROUND TO THE NORTHWEST WHICH MAY BRING ANY UPSTREAM STORMS INTO THE AREA. HAVE A BETTER PROBABILITY OF PRECIPITATION FOR THURSDAY IN THE FORECAST. OTHERWISE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY CONFINED TO THE AFTERNOON AND EVENING EACH DAY. 850 MB REMAIN AROUND +16 THROUGH FRIDAY. LITTLE CHANGE NEEDED TO CURRENT FORECAST FOR MAXIMUM AND MINIMUM TEMPERATURES. STAYED CLOSER TO WARMER GUIDANCE THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY... UPPER RIDGE REMAINS STRONG OVER THE SOUTHEAST UNITED STATES THROUGH SUNDAY. MODELS STILL SHOWING A SUBTLE SHORT WAVE NEAR THE FORECAST AREA ON SATURDAY. THIS MAY RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. OTHERWISE BEST PROBABILITY OF RAIN ON FRIDAY NIGHT THROUGH SUNDAY NIGHT MAY BE WITH CONVECTIVE COMPLEXES MOVING INTO THE AREA FROM THE MIDWEST/OHIO VALLEY. ON MONDAY A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC REGION. EXPECT A BETTER PROBABILITY OF PRECIPITATION WITH THE LOW LEVEL CONVERGENCE ALONG THE FRONT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MONDAY...THEN DROP BACK TO NEAR NORMAL ON TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 135 PM EDT TUESDAY... BROKEN LINE OF SHOWERS AND STORMS MOVING EAST OF A KLWB-KBCB-KLNP LINE. ISOLATED IFR CONDITIONS AND SURFACE GUSTS OF 30-40 KTS UNDER THE HEAVIER CONVECTIVE CELLS...BUT OTHERWISE...VFR CONDITIONS WILL PREVAIL. ADDITIONAL DEVELOPMENT IS EXPECTED ALONG AND EAST OF A KLYH-KTNB LINE LATER THIS AFTERNOON. SCATTERED ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS PRIOR TO DISSIPATION. OVERNIGHT...MAINLY VFR CONDITIONS WILL PREVAIL. EXCEPTION WILL BE LOW LYING AREAS TONIGHT THAT RECEIVED PRECIPITATION TODAY. COULD SEE SOME LOCAL IFR/MVFR BR/FG. ANOTHER CONVECTIVE SYSTEM WILL BE HEADING ACROSS KY/OH LATE TONIGHT. COULD SEE SOME SCATTERED SHOWERS OR STORMS NEAR A KBLF-KLWB LINE AROUND AND AFTER 10Z...6AM WEDNESDAY. WEDNESDAY WILL BE COMPARABLE TO TODAY WITH SCATTERED COVECTION DEVELOPING BY THE EARLY AFTERNOON...ESPECIALLY OVER THE MOUNTAINS PRIOR TO PROPAGATION EASTWARD. SUMMER LIKE PATTERN IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE THROUGH THE PERIOD...BUT LOCAL FLIGHT CONDITIONS SHOULD PRIMARILY BE VFR. MAIN HAZARDS WILL BE FROM THE LCL IFR VCNTY OF THE TSTMS...AND ALSO IN ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. SUB-VFR CONDITIONS FOR CIGS MAY RETURN LATE IN THE WEEKEND AS HIGH PRESSURE NOSES SOUTH ALONG THE LEE OF THE APPALACHIANS AFTER THE PASSAGE OF A BACKDOOR COLD FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS
Hazardous weather outlook, May 1, 3:25 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT TUE MAY 1 2012 NCZ003>006-019-020-VAZ032>035-043>047-058-059-021930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 325 PM EDT TUE MAY 1 2012 ...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-021930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 325 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 1, 3:36 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 SW FRANCISCO 36.44N 80.44W
05/01/2012 E1.00 INCH STOKES NC TRAINED SPOTTER
QUARTER SIZE HAIL ON MCDANIEL ROAD JUST SOUTH OF
WESTFIELD
&&
PWLocal storm report, May 1, 3:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 ENE PILOT MOUNTAIN 36.40N 80.40W
05/01/2012 E0.75 INCH STOKES NC PUBLIC
PENNY SIZE HAIL ON OSCAR FRYE ROAD
&&
PWSpecial weather statement, May 1, 3:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAY 1 2012
NCZ019-020-012015-
WILKES NC-YADKIN NC-
340 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NORTH WILKESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WINDY GAP AROUND 350 PM...CLINGMAN AROUND 355
PM...SWANCREEK AROUND 410 PM AND BUCK SHOALS AROUND 415 PM.
LAT...LON 3609 8118 3626 8113 3621 8070 3605 8074
3605 8099 3604 8100Local storm report, May 1, 3:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 NE PILOT MOUNTAIN 36.42N 80.43W
05/01/2012 E1.75 INCH STOKES NC PUBLIC
GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF MITCHELL
ROAD AND WILSON ROAD
&&
PWSpecial weather statement, May 1, 3:49 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT TUE MAY 1 2012
VAZ007-012045-
TAZEWELL VA-
349 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF RICHLANDS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLEN BURKE...AND RAVEN AROUND 355 PM...JEWELL
RIDGE...AND RICHLANDS AROUND 405 PM...CEDAR BLUFF AROUND 410 PM...
CLAYPOOL HILL AROUND 415 PM...BANDY AROUND 420 PM AND CLIFFIELD
AROUND 430 PM.
LAT...LON 3718 8187 3719 8179 3724 8174 3724 8171
3721 8168 3721 8156 3723 8152 3726 8150
3727 8144 3706 8140 3704 8143 3704 8183
3710 8189 3715 8191Local storm report, May 1, 3:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 WSW ROCKY MOUNT 37.00N 79.89W
05/01/2012 E0.50 INCH FRANKLIN VA POST OFFICE
DIME SIZE HAIL AT THE ROCKY MOUNT POST OFFICE
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:06 PM EDT | Special Weather Statement | RNK | Wilkes | 54 min |
| Apr 30, 8:58 PM EDT | Special Weather Statement | RNK | Watauga | 62 min |
| Apr 30, 9:51 PM EDT | Special Weather Statement | RNK | Wilkes | 39 min |
| Apr 30, 10:03 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 42 min |
| Apr 30, 10:49 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 56 min |
| Apr 30, 11:24 PM EDT | Special Weather Statement | RNK | Rockingham | 51 min |
| Apr 30, 11:50 PM EDT | Special Weather Statement | RNK | Stokes | 40 min |
| May 1, 12:01 AM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| May 1, 2:30 PM EDT | Special Weather Statement | RNK | Surry | 30 min |
| May 1, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 43 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 57 min |
| May 1, 3:40 PM EDT | Special Weather Statement | RNK | Wilkes | 35 min |
| May 1, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 58 min |
| May 1, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 29 min |
| May 1, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| May 1, 5:44 PM EDT | Special Weather Statement | RNK | Surry | 61 min |
| May 1, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.